0
RESEARCH PAPERS

Computation of Approximately Optimal Control Signals for Systems With Time Delays

[+] Author and Article Information
L. B. Horwitz

Polytechnic Institute of New York, Brooklyn, N. Y.

J. Dyn. Sys., Meas., Control 96(3), 269-276 (Sep 01, 1974) (8 pages) doi:10.1115/1.3426802 History: Received May 07, 1974; Online July 13, 2010

Abstract

A computational algorithm is presented for a class of optimal control problems involving time delays. The approach is to restrict the control signal to a class of piecewise constant time functions with a prescribed number of switching times, compute the optimal member of this class, and then repeat with a larger number of switching times. By allowing the number of switching times to increase beyond bound a sequence of restricted optimal control signals is developed whose limit approaches the unrestricted optimal control signal. In practice the computations are terminated after a finite number of repeats, thus leading to the approximate nature of the solution. The results of two examples are included to illustrate the technique.

Copyright © 1974 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In